Alert archive / Nebraska / River Flood Warnings in 2009

River Flood Warning 2, NWS North Platte, NE

July 18, 2009Chase County, Hayes County, Nebraska

NWS North Platte, NE issued this river flood warning at Jul 18, 2009, 5:56 AM MDT for Chase County, Hayes County, Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2009, 5:56 AM MDT (11:56 UTC)
Expired
Jul 18, 2009, 12:32 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE
Flood severity
Minor

Counties Chase County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frenchman Creek at Palisade (PALN1). The gauge peaked at 7.74 ft at Jul 18, 2009, 5:00 AM MDT.

actionminormoderatemajor246807/1807/19
Action stage
5.5 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06834000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLBF 181156
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
656 AM CDT SAT JUL 18 2009

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  FRENCHMAN CREEK NEAR PALISADE AFFECTING CHASE AND HAYES COUNTIES
NEC029-085-191156-
/O.NEW.KLBF.FL.W.0002.090718T1156Z-090719T1920Z/
/PALN1.1.ER.090718T0633Z.090718T1030Z.090718T1920Z.NR/
656 AM CDT SAT JUL 18 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FRENCHMAN CREEK NEAR PALISADE.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM SATURDAY THE STAGE WAS 7.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...THERE IS MINOR FLOODING BETWEEN WAUNETA AND 
  PALISADE.

$$
1 follow-up statement
000 
WGUS83 KLBF 181832
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
132 PM CDT SAT JUL 18 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  FRENCHMAN CREEK NEAR PALISADE AFFECTING CHASE AND HAYES COUNTIES
NEC029-085-181902-
/O.CAN.KLBF.FL.W.0002.000000T0000Z-090719T1920Z/
/PALN1.1.ER.090718T0633Z.090718T1030Z.090718T1628Z.NR/
132 PM CDT SAT JUL 18 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE FRENCHMAN CREEK NEAR PALISADE.
* AT 12:30 PM SATURDAY THE STAGE WAS 6.8 FEET. 
* FELL BELOW FLOOD STAGE AT 11:28 AM SATURDAY.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.8 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 8.0 FEET...THERE IS MINOR FLOODING BETWEEN WAUNETA AND 
  PALISADE.
* IMPACT...AT 7.0 FEET...LOW LYING AREAS FLOOD ALONG FRENCHMAN CREEK.

$$

TAYLOR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jul 18, 3:10 AM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 18, 3:10 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 AM CDT SAT JUL 18 2009

.DISCUSSION...
WESTERN CONUS RIDGE HOLDING STRONG...WHILE GREAT LAKES LOW AND
TROF OVER TO THE EAST. THIS PLACES THE FORECAST AREA IN FAST
MOVING NORTHWEST FLOW. AT THE SURFACE A COLD HIGH IS DOMINATING
THE NORTHERN PLAINS. A TYPICALLY STALLED BOUNDARY ALONG FRONT
RANGE OF THE ROCKIES. REGIONAL RADAR ONCE AGAIN LITE UP SHORTLY
AFTER MIDNIGHT...HOWEVER FURTHER WEST THAN THE PAST 2 MORNINGS.

MODELS IN FAIR AGREEMENT TODAY AS SEVERAL DISTURBANCES TO RIDE THE
RIDGE UNTIL NEXT MAJOR TROF TO FLATTEN RIDGE BY SUNDAY NIGHT INTO
MONDAY AS A STRONG LOW MOVES ACROSS S CANADA WITH A COLD FRONT
STRETCHED TO THE CENTRAL PLAINS. MORNING STARTING OUT ON THE
CHILLY SIDE OVER NORTH CENTRAL...WHERE RECORD TO NEAR RECORD LOWS
IN THE UPPER 40S. THIS COLD AIR WILL HELP HOLD TEMPS BELOW NORMAL
TODAY...ESPECIALLY OVER NE COUNTIES. SW NEB HAS MANY CONCERNS.
WILL HAVE TO MONITOR FOR ADDITIONAL DEVELOPMENT OF THUNDERSTORMS
IN THE PANHANDLE AND FAR SW ZONES. ABOVE THE CAP...UNSTABLE AIR
EXISTS...WITH VERY STRONG SHEER. FREEZING LEVEL ON THE LOW SIDE FOR
THIS TIME OF YEAR...LESS THAN 14K FT. AS WAS THE CASE
YESTERDAY...STORMS NOT HAVING TO BUILD VERY HIGH TO PRODUCE SOME
HAIL. COLD AIR INFLUENCE AND POSSIBLE CLOUDS ALSO TO KEEP HIGHS ON
THE LOW SIDE.

BY TONIGHT THE FLOW ORIENTATES TO NEARLY A NORTH FLOW...AND EXPECT
WAVES...IF ANY CAN...TO PRODUCE A BRIEF CHANCE FOR THUNDERSTORMS
OVER THE PANHANDLE. AS THE HIGH HAS SLIDE SOUTH THE PAST FEW
DAYS...THE STORMS HAVE DEVELOPED FURTHER TO THE WEST. THE BREAK
IN ACTION WILL BE SHORT LIVED. THE NEXT TROF ENTERS THE PAC NW
TONIGHT AND WILL BEGIN TO WEAK THE RIDGE. THIS WILL BRING THE
ACTIVE WEATHER BACK INTO THE WESTERN ZONES...AND THEN TO ALL OF
THE CWA SUNDAY INTO MONDAY. DURING THE DAY ON MONDAY A STRONG COLD
FRONT TO TRAVERSE THE STATE...WITH CLOUDS AND STRONG/SEVERE STORMS
AHEAD OF IT.

REST OF THE WEEK REMAINS ACTIVE...POSSIBLY...AS PATTERN SIMILAR
TO RECENT WEEKS...WHERE EACH PASSING UPPER LEVEL WAVE BRINGS
ISOLATED CONVECTIONS. TEMPS REMAIN AROUND OR BELOW NORMAL AS
CLOUDS COME AND GO.

&&

.AVIATION...
GENERALLY VFR TODAY AND TONIGHT. CEILINGS SHOULD RUN SCT-BKN050
SCT-BKN120. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
WEST OF HIGHWAY 83 THROUGHOUT THE PERIOD. SMALL OR LARGE HAIL IS
LIKELY WITH STRONGEST STORMS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...MASEK
AVIATION...CDC
Hazardous weather outlook, Jul 18, 4:05 AM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 AM CDT SAT JUL 18 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-191015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
505 AM CDT SAT JUL 18 2009 /405 AM MDT SAT JUL 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL ARE POSSIBLE
THIS MORNING WEST OF HIGHWAY 83. THE POTENTIAL FOR STORM
DEVELOPMENT INCREASES WESTWARD ACROSS THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL COULD DEVELOP ON THE
BLACK HILLS SUNDAY NIGHT AND MOVE SOUTHEAST INTO NORTH CENTRAL
NEBRASKA EARLY MONDAY MORNING. THIS ACTIVITY IS EXPECTED TO SPREAD
SOUTH THROUGH THE WESTERN AND NORTH CENTRAL NEBRASKA THROUGHOUT
THE DAY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:16 PM MDTSevere Thunderstorm WarningLBFChase33 min

Nearby

River Flood Warnings in Nebraska, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.